Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 246, NWS Shreveport, LA

August 24, 2005Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 24, 2005, 4:23 PM CDT for Bienville Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2005, 4:23 PM CDT (21:23 UTC)
Expired
Aug 24, 2005, 5:15 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:23 PM CDT, 2 hours earlier.

Area forecast discussion, Aug 24, 2:23 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT WED AUG 24 2005

.DISCUSSION...
HOT CONDITIONS CONTINUE WITH HEAT INDEX VALUES AS OF 19Z AOA ADVISORY
CRITERIA. MOS HAS FINALLY CAUGHT UP TO REALITY AND IS FORECASTING TRIPLE
DIGITS ACROSS MOST LOCATIONS FOR THURSDAY...THUS DID NOT STRAY FAR.
AFTERNOON CONVECTION GOT STARTED EARLY TODAY DUE TO OUR DEEPER MOISTURE
PROFILE ON THIS MORNING SOUNDING. STILL FEEL LIKE SLIGHT CHANCE COVERAGE
WILL WORK BEST TONIGHT.

MORE OF THE SAME FOR THURSDAY...AND HAVE EXTENDED THE HEAT ADVISORY
INTO FRIDAY AS WELL. SHORT TERM PROGS ARE TRYING TO BACKDOOR A FRONT
THIS DIRECTION LATE SATURDAY INTO SUNDAY. UPPER RIDGE RETROGRADES
ENOUGH SUCH THAT THIS FRONT COULD BE A FOCUS FOR MORE SCATTERED ACTIVITY
SATURDAY NIGHT INTO SUNDAY. RIDGE AXIS BUILDS BACK IN FOR NEXT WEEK WITH
850MB TEMPS PROGS AOA CURRENT VALUES. FOR THIS REASON...HAVE GONE ABOVE
GUIDANCE TEMPS FOR MON-WED TIME FRAME AS GUIDANCE THIS FAR OUT TRENDS
TOWARDS CLIMATOLOGY.

PRELIMS TO FOLLOW...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77 101  77 101 /  20  10  10   0
MLU  75  99  75  99 /  20  20  20  20
DEQ  73 102  75 101 /  20  10  10   0
TXK  76 101  77 101 /  20  10  10   0
ELD  74 100  75 100 /  20  20  20  20
TYR  75 101  75 101 /  20  10  10   0
GGG  75 101  75 101 /  20  10  10   0
LFK  75 100  75 100 /  20  20  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
     GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

13
Hazardous weather outlook, Aug 24, 12:00 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED AUG 24 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED AUG 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A BROAD AND PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE OVER
THE FOUR STATE AREA...WILL RESULT IN AFTERNOON TEMPERATURES
AROUND 100 TO POSSIBLY NEAR 105 DEGREES.  THIS WILL RESULT IN HEAT
INDICES BETWEEN 105 AND 110 DEGREES.  THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER
OR THUNDERSTORM COULD BRING RELIEF FROM THE HEAT...BUT MOST AREAS
WILL REMAIN RAIN FREE.

CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE
USUALLY THE FIRST TO SUFFER FROM THE HEAT.   HEAT EXHAUSTION...HEAT
CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED
EXPOSURE TO THESE CONDITIONS.   FRIENDS...RELATIVES...OR NEIGHBORS
SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK.

IN ADDITION TO THE HOT TEMPERATURES...ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY ISOLATED
STRONG THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND
DAMAGING WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...HOT
TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
A WEAK FRONTAL BOUNDARY WILL TRY TO MAKE AN APPEARANCE LATE SATURDAY
INTO SUNDAY...PERHAPS PROVIDING MORE IN THE WAY OF SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 6:40 PM CDTSevere Thunderstorm WarningSHVNevada65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.